Alert archive / Pennsylvania / Flash Flood Warnings in 2007
Flash Flood Warning 14, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 28, 2007, 7:24 PM EDT for Venango County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2007, 7:24 PM EDT (23:24 UTC)
- Expired
- Jul 28, 2007, 9:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 109 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 282326 FFWPBZ PAC121-290130- /X.NEW.KPBZ.FF.W.0014.070728T2324Z-070729T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 724 PM EDT SAT JUL 28 2007 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... VENANGO COUNTY IN NORTHWEST PENNSYLVANIA... * UNTIL 930 PM EDT * AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING ALONG TWO MILE RUN AND SUGAR CREEK. RAINFALL ESTIMATES OVER 3 INCHES OF RAIN HAS FALLEN IN THE LAST 2 HOURS ACROSS THESE AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4137 7991 4137 7967 4154 7954 4160 7977 $$
2 follow-up statements
000 WGUS71 KPBZ 282347 FFSPBZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 745 PM EDT SAT JUL 28 2007 PAC121-290130- /X.CON.KPBZ.FF.W.0014.000000T0000Z-070729T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VENANGO PA- 745 PM EDT SAT JUL 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR VENANGO COUNTY... AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. RAINFALL NEAR 4 INCHES IN 2 HOURS IS INDICATED OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OIL CREEK STATE PARK...BETWEEN MASON AND FOSTERS CORNER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4137 7991 4137 7967 4154 7954 4160 7977 $$
000 WGUS71 KPBZ 290126 FFSPBZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 925 PM EDT SAT JUL 28 2007 PAC121-290135- /X.EXP.KPBZ.FF.W.0014.000000T0000Z-070729T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VENANGO PA- 925 PM EDT SAT JUL 28 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM EDT FOR VENANGO COUNTY... HEAVY RAINFALL HAS ENDED ACROSS THE WARNING AREA ENDING THE FLASH FLOOD THREAT. LAT...LON 4137 7991 4137 7967 4154 7954 4160 7977 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:03 PM EDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jul 28, 2:03 PM EDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 203 PM EDT SAT JUL 28 2007 .SYNOPSIS... LOW PRESSURE WILL SLOWLY DEPART THE REGION EARLY NEXT WEEK...WITH HIGH PRESSURE BUILDING FOR THE MIDDLE AND LATTER PORTIONS OF THE WEEK. MINOR CHANCES OF SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH SUNDAY...WITH DRY AND WARMER CONDITIONS FOR MUCH OF NEXT WEEK. && .NEAR TERM /THROUGH SUNDAY/... TROUGHINESS CONTINUES TONIGHT WITH THUNDERSTORMS CONTINUING TO DEVELOP AIDED BY DIURNAL HEATING. WEAK FLOW WILL RESULT IN SLOW MOVING STORMS LATE THIS AFTERNOON AND EVENING. WITH PWATS AROUND 1.5 COULD SEE A FEW STORMS PRODUCE AN INCH OR TWO OF RAINFALL. MOST OF ANY THUNDERSTORM DEVELOPMENT ON SUNDAY SHOULD BE FOCUSED ALONG THE RIDGES. TEMPERATURES CONSISTENT WITH GOING FORECAST. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... A CHANCE OF SHOWERS AND THUNDERSTORMS WILL LINGER SUNDAY NIGHT MAINLY ALONG THE RIDGES AS AN IMPULSE EXITS TO THE EAST. A HIGH PRESSURE RIDGE ALOFT WILL SLOWLY BUILD TO THE EAST...WITH CONDITIONS DRYING OUT MONDAY. && .LONG TERM /TUESDAY THROUGH SATURDAY/... DRY AND WARM CONDITIONS ARE IN STORE FOR TUE/WED...AS THE RIDGE REACHES ITS MAXIMUM AMPLITUDE/FURTHEST EASTWARD EXTENSION. MEDIUM RANGE MODELS IN GENERAL AGREEMENT FLATTENING THE RIDGE BY LATE WEEK...WITH PERHAPS SOME WEAK IMPULSES RIDING OVER THE TOP OF THE FLAT RIDGE ALLOWING FOR A SMALL CHANCE OF SHOWERS AND SLIGHTLY COOLER TEMPERATURES. HUMID CONDITIONS WILL PERSIST THROUGH THE PERIOD. && .AVIATION /18Z SATURDAY THROUGH WEDNESDAY/... MVFR CIGS AND VSBYS WILL BE POSSIBLE THROUGH EARLY SUNDAY. SURFACE TROUGHING WILL HELP CLOUD COVERAGE TO CONTINUE THIS AFTERNOON...WITH INCREASED DIURNAL HEATING LEADING TO SCATTERED THUNDERSTORMS THIS EVENING. AS DIURNAL HEATING DISSIPATES TOWARD MIDNIGHT SO WILL THE THUNDERSTORMS. A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY...MAINLY OVER THE RIDGES WITH TROUGHINESS LINGERING. VFR CONDITIONS WILL PREVAIL FOR EARLY/MIDDLE OF NEXT WEEK AS HIGH PRESSURE BUILDS ACROSS THE REGION. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 31/30
Hazardous weather outlook, Jul 28, 5:07 AM EDT, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 507 AM EDT SAT JUL 28 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-290915- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 507 AM EDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 28, 4:28 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 428 PM EDT SAT JUL 28 2007 PAZ009-015-016-282130- CLARION PA-FOREST PA-JEFFERSON PA- 428 PM EDT SAT JUL 28 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... JEFFERSON...FOREST AND CLARION... AT 419 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 6 MILES WEST OF COOK FOREST STATE PARK...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE ALONG WITH HEAVY RAIN. HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CLEAR CREEK STATE PARK...COOK FOREST STATE PARK...FRYBURG... REDCLYFFE...CLARINGTON...COOK TOMB...HOMINY RIDGE AND HOTTELVILLE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 28, 5:09 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 509 PM EDT SAT JUL 28 2007 MDZ001-WVZ023-282215- GARRETT MD-PRESTON WV- 509 PM EDT SAT JUL 28 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... GARRETT AND PRESTON... AT 502 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A THUNDERSTORM CLUSTER OVER SWALLOW FALLS STATE PARK...STORMS WERE NEARLY STATIONARY. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... DEEP CREEK LAKE STATE PARK...MCCOMAS BEACH...MCHENRY...OAKLAND AND SWALLOW FALLS STATE PARK KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 28, 5:34 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 534 PM EDT SAT JUL 28 2007 WVZ023-041-282230- PRESTON WV-TUCKER WV- 534 PM EDT SAT JUL 28 2007 ...THUNDERSTORMS... THUNDERSTORMS OVER...TUCKER AND PRESTON COUNTIES... AT 526 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER HENDRICKS...STORMS WERE NEARLY STATIONARY. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BLACKWATER FALLS...SILVER LAKE...DAVISVILLE...ELK...HAMBLETON... HENDRICKS...PARSONS...SAINT GEORGE AND THOMAS KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 28, 5:59 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 559 PM EDT SAT JUL 28 2007 PAZ007-282300- MERCER PA- 559 PM EDT SAT JUL 28 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... MERCER... AT 550 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 8 MILES NORTHWEST OF FREDONIA...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL ROADSIDE DITCHES. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... FREDONIA...MAURICE K GODDARD STATE PARK AND STONEBORO KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 28, 7:11 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 711 PM EDT SAT JUL 28 2007 PAZ008-009-290015- FOREST PA-VENANGO PA- 711 PM EDT SAT JUL 28 2007 ...THUNDERSTORMS WITH HEAVY RAIN IN THE FOLLOWING COUNTIES...VENANGO AND FOREST... AT 703 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED AND AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN FROM 4 MILES NORTHWEST OF OIL CITY TO NEAR STARR. THESE STORMS WERE NEARLY STATIONARY. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... OIL CREEK STATE PARK...SENECA...SUGARCREEK...TIONESTA... VAN...WEST HICKORY...CRYSTAL SPRINGS...DAWSON RUN...EAST HICKORY... ENDEAVOR...HUNTER...JAMISON...KISER CORNERS...LITTLE HICKORY... STARR...STEWART RUN...WHIG HILL AND YELLOW HAMMER. RAINFALL FROM THESE STORMS WILL BRING SMALL STREAMS AND ROADSIDE DITCHES TO BANKFULL...AS WELL AS PONDING OF WATER ON ROADWAYS. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 9:44 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 46 min |
| Jul 27, 10:13 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 46 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.